Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Two examples on preimages of metric spaces


Author: N. Noble
Journal: Proc. Amer. Math. Soc. 36 (1972), 586-590
MSC: Primary 54D50
MathSciNet review: 0310840
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Examples are given to show that the product of a compact $ {T_1}$-space with a metric space need not be a k-space, and that the product of a countably compact Hausdorff space with a metric space need not be a quasi-k-space. These examples show that the separation assumptions cannot be omitted in the following two known results: Each Hausdorff perfect preimage of a k-space is a k-space. Each regular quasi-perfect preimage of a $ {T_1}$ quasi-k-space is a quasi-k-space. Some related results, perhaps of independent interest, are also obtained.


References [Enhancements On Off] (What's this?)

  • [1] A. Arhangel′skiĭ, On a class of spaces containing all metric and all locally bicompact spaces, Dokl. Akad. Nauk SSSR 151 (1963), 751–754 (Russian). MR 0152988
  • [2] A. V. Arhangel′skiĭ, Bicompact sets and the topology of spaces., Trudy Moskov. Mat. Obšč. 13 (1965), 3–55 (Russian). MR 0195046
  • [3] D. E. Cohen, Spaces with weak topology, Quart. J. Math., Oxford Ser. (2) 5 (1954), 77–80. MR 0063043
  • [4] Ernest Michael, Local compactness and Cartesian products of quotient maps and 𝑘-spaces, Ann. Inst. Fourier (Grenoble) 18 (1968), no. fasc. 2, 281–286 vii (1969) (English, with French summary). MR 0244943
  • [5] -, A quintuple quotient quest (to appear).
  • [6] Kiiti Morita, Some properties of 𝑀-spaces, Proc. Japan Acad. 43 (1967), 869–872. MR 0227933
  • [7] Jun-iti Nagata, Quotient and bi-quotient spaces of 𝑀-spaces, Proc. Japan Acad. 45 (1969), 25–29. MR 0244965
  • [8] N. Noble, Products of quotient maps and spaces with weak topologies (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D50

Retrieve articles in all journals with MSC: 54D50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0310840-8
Keywords: k-spaces, quasi-k-spaces, perfect preimages, quasi-perfect preimages, M-spaces, product spaces, countably compact remainders
Article copyright: © Copyright 1972 American Mathematical Society